Alert archive / Minnesota / Areal Flood Warnings in 2016
Areal Flood Warning 7, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood warning at Aug 11, 2016, 3:03 AM CDT for Douglas County, Pope County, Stevens County, Minnesota. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2016, 3:03 AM CDT (08:03 UTC)
- Expired
- Aug 11, 2016, 4:53 AM CDT
- In force
- 110 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Douglas County, MN, Pope County, MN, Stevens County, MN
The radar
The Minneapolis radar (KMPX), 197 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2446 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.6
The text
As transmitted.
197
WGUS43 KMPX 110803
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
303 AM CDT THU AUG 11 2016
MNC041-121-149-110830-
/O.NEW.KMPX.FA.W.0007.160811T0803Z-160811T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEVENS MN-DOUGLAS MN-POPE MN-
303 AM CDT THU AUG 11 2016
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* FLOOD WARNING FOR...
STEVENS COUNTY IN WEST CENTRAL MINNESOTA...
DOUGLAS COUNTY IN WEST CENTRAL MINNESOTA...
POPE COUNTY IN WEST CENTRAL MINNESOTA...
* UNTIL 330 AM CDT
* AT 301 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN WHICH WILL CAUSE FLOODING. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALEXANDRIA...MORRIS...GLENWOOD...STARBUCK...HANCOCK...EVANSVILLE...
CARLOS...BRANDON...LOWRY...KENSINGTON...CYRUS AND DONNELLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. ALL
INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.
&&
LAT...LON 4576 9607 4576 9576 4611 9577 4611 9514
4597 9515 4544 9540 4544 9623
$$
JPC2 follow-up statements
225
WGUS43 KMPX 110806
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
306 AM CDT THU AUG 11 2016
MNC041-121-149-111430-
/O.EXT.KMPX.FA.W.0007.000000T0000Z-160811T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEVENS MN-DOUGLAS MN-POPE MN-
306 AM CDT THU AUG 11 2016
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS EXTENDED THE
* FLOOD WARNING FOR...
STEVENS COUNTY IN WEST CENTRAL MINNESOTA...
DOUGLAS COUNTY IN WEST CENTRAL MINNESOTA...
POPE COUNTY IN WEST CENTRAL MINNESOTA...
* UNTIL 930 AM CDT THURSDAY
* AT 305 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN WHICH WILL CAUSE FLOODING. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALEXANDRIA...MORRIS...GLENWOOD...STARBUCK...HANCOCK...EVANSVILLE...
CARLOS...BRANDON...LOWRY...KENSINGTON...CYRUS AND DONNELLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. ALL
INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.
&&
LAT...LON 4576 9607 4576 9576 4611 9577 4611 9514
4597 9515 4544 9540 4544 9623
$$
JPC512
WGUS83 KMPX 110953
FLSMPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
453 AM CDT THU AUG 11 2016
MNC041-121-149-111002-
/O.CAN.KMPX.FA.W.0007.000000T0000Z-160811T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEVENS MN-DOUGLAS MN-POPE MN-
453 AM CDT THU AUG 11 2016
...THE FLOOD WARNING HAS BEEN CANCELLED FOR STEVENS...DOUGLAS AND
POPE COUNTIES...
HEAVY RAIN HAS SHIFTED EAST AND OUT OF STEVENS...DOUGLAS AND POPE
COUNTIES. THEREFORE...FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT AND WATER LEVELS ARE EXPECTED TO RECEDE. PLEASE CONTINUE TO
HEED ANY REMAINING ROAD CLOSURES AND DO NOT ATTEMPT TO CROSS ANY
ROADS THAT HAVE STANDING WATER.
LAT...LON 4576 9607 4576 9576 4611 9577 4611 9514
4597 9515 4544 9540 4544 9623
$$
JPCWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Aug 11, 12:37 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 11, 12:37 AM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1237 AM CDT THU AUG 11 2016
Updated to include 06z aviation discussion below.
&&
.SHORT TERM...(This evening through Thursday Night)
Issued at 345 PM CDT Wed Aug 10 2016
Early morning convection that produced a wide area of 0.50 to 2
inches across portions of central Minnesota, has moved across Lake
Superior with remnant of the outflow boundary, that was
associated with it, across southern Minnesota. Since noon, return
flow has developed and nearly washed out any type of convergence
or signature along this boundary.
Initially, this boundary seem a good area of afternoon convection
would develop. However, it has not materialized as of 1830z. A more
pronounced area of convection that continued to develop this
afternoon was across far southeast North Dakota which will likely be
the main show later this afternoon/evening as it moves along the
best theta-e convergence and upper level support regime in
central/northern Minnesota. There is still an outside chance of
thunderstorms across southern Minnesota due to high CAPEs and
limited CAP. But there remains little in the way of upper level
support until later this evening along with highly developed and
anticipated MCS moving across central Minnesota.
Although CAMS were not helpful this morning, some of the latest runs
do support a complex that was developing across southeast North
Dakota and moving it eastward along the boundary currently in
central Minnesota. This is the best scenario with the current
conditions and satellite imagery. Although there will be some
deviations to the current motion of this complex of thunderstorms,
the overall trends do support likely/categorical percentages in
central Minnesota this evening, with likely percentages trending
south-southeast across east central Minnesota and west central
Wisconsin overnight. This is also where the current Flash Flood
Watch is in effect. This flash flood watch is necessary due to
abnormally high water content in the atmosphere, and the possibility
of training thunderstorms. Severe weather potential in terms of
hail/damaging winds is still possible due to the amount of shear and
instability expected.
By Thursday morning, thunderstorms will likely be concentrated
across eastern Minnesota and west central Wisconsin as the main
complex of the MCSs slowly moves out of the region. However, the
leftover boundaries associated with this complex will lead to
additional thunderstorms during the afternoon as the main front
holds west of MPX CWA. With PWATs values at nearly two inches
through Thursday afternoon, the threat of additional thunderstorms
and heavy rainfall is likely. Not until late Thursday evening does
the main front move through to support a drier scenario for the
upcoming weekend.
.LONG TERM...(Friday morning through Wednesday) Issued at 345 PM
CDT Wed Aug 10 2016
Quiet weather in the long term as the cold front is forecast to be
passing through the region Friday morning. A few lingering showers
and thunderstorms are possible across the southeast on Friday, but
the northwest should be dry.
Northwest flow will prevail through the weekend into early next
week. Upper level subsidence will result in a surface high
pressure starting over the Midwest on Saturday, which will slowly
translate southeast toward the Great Lakes early in the week.
Expect light winds, clear skies, and seasonable temperatures
during that time period. Southerly return flow will set up on
Monday as this surface high shifts east, and an upper level wave
will move east Monday night which should drive an MCS across
northern MN. Went with blended guidance for both temperatures and
pops.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1235 AM CDT Thu Aug 11 2016
Ongoing MCS will continue periods of rain and thunder over the
area through the night. Next line of convection moving into
wester MN now and will ride east southeast into Thursday morning.
Timing should see activity wane from west to east into the morning
before redevelopment into the afternoon/evening hours. We will see
some cigs/vsbys drop to ifs as activity rolls through. Expect
trend to vfr developing from west to east Thursday night as front
exits the area.
KMSP...Timing of convection an issue this period...as we have MCS
moving through the area now with attendant ifr/mvfr conditions.
Expect overall trend to include a break by 14z Thu and
redevelopment possible into Thursday afternoon...lingering into
evening as front to the west gradually moves through.
/OUTLOOK FOR KMSP/
Fri...VFR. Wind NW 10 kts.
Sat...VFR. Wind NW 5-10 kts.
Sun...VFR. Wind NW 5 kts.
&&
.MPX Watches/Warnings/Advisories...
WI...Flash Flood Watch until 10 AM CDT this morning for WIZ014-023.
MN...Flash Flood Watch until 10 AM CDT this morning for MNZ041>045-
047>070-073>076.
&&
UPDATE...JPC
SHORT TERM...JLT
LONG TERM...JRB
AVIATION...DWEHazardous weather outlook, Aug 10, 4:39 PM CDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 439 PM CDT WED AUG 10 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 111800- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 439 PM CDT WED AUG 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THIS EVENING AND INTO THE OVERNIGHT HOURS. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. A TORNADO OR TWO COULD ALSO OCCUR...MAINLY OVER CENTRAL MINNESOTA. TORRENTIAL RAINFALL AND THE POTENTIAL FOR FLOODING IS ALSO BECOMING LIKELY SO A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL CONTINUE INTO THURSDAY NIGHT. HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING WILL REMAIN THE PRIMARY THREAT...ALTHOUGH A FEW STORMS COULD BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 11, 12:49 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1249 AM CDT THU AUG 11 2016
MNZ073>076-082>085-110630-
WATONWAN-BROWN-REDWOOD-NICOLLET-WASECA-BLUE EARTH-STEELE-LE SUEUR-
1249 AM CDT THU AUG 11 2016
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED THROUGH
130 AM CDT IN PORTIONS OF SOUTHERN MINNESOTA...
A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
WATONWAN...BROWN...REDWOOD...NICOLLET...WASECA...BLUE EARTH...
STEELE...LE SUEUR...
AT 1246 AM CDT...AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN AND
THE POTENTIAL FOR LOCALIZED FLOODING EXTENDED FROM NEAR SVEADAHL TO
NEAR CLAREMONT. THIS LINE WAS DROPPING SOUTHEAST AT AROUND 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MANKATO...OWATONNA...NORTH MANKATO...WASECA...ST. JAMES...
LAKE CRYSTAL...EAGLE LAKE...MADELIA...JANESVILLE...SPRINGFIELD...
BLOOMING PRAIRIE AND WATERVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 26 AND 49.
U.S. HIGHWAY 14 BETWEEN MILE MARKERS 65 AND 79...AND BETWEEN MILE
MARKERS 122 AND 182.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 26 AND 58.
U.S. HIGHWAY 71 BETWEEN MILE MARKERS 52 AND 56.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 4385 9485 4411 9486 4411 9509 4419 9510
4420 9518 4428 9519 4422 9352 4420 9352
4419 9305 4385 9305
TIME...MOT...LOC 0546Z 319DEG 22KT 4410 9469 4403 9305
JPCSpecial weather statement, Aug 11, 1:03 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
103 AM CDT THU AUG 11 2016
MNZ041-042-047>049-110700-
TODD-STEARNS-POPE-STEVENS-DOUGLAS-
103 AM CDT THU AUG 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
STEARNS...SOUTHERN TODD...STEVENS...DOUGLAS AND POPE COUNTIES
THROUGH 200 AM CDT...
AT 102 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MELBY TO NEAR LAKE OLIVER. MOVEMENT WAS
EAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...MORRIS...SAUK CENTRE...MELROSE...LONG PRAIRIE...
GLENWOOD...STARBUCK...BROWERVILLE...HANCOCK...BROOTEN...
BELGRADE AND CLARISSA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 81 AND 134.
U.S. HIGHWAY 59 BETWEEN MILE MARKERS 154 AND 177.
U.S. HIGHWAY 71 BETWEEN MILE MARKERS 145 AND 206.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4541 9489 4541 9619 4576 9609 4576 9576
4611 9577 4611 9515 4619 9514 4620 9467
TIME...MOT...LOC 0602Z 273DEG 42KT 4608 9577 4539 9598
JPCSpecial weather statement, Aug 11, 1:53 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
153 AM CDT THU AUG 11 2016
MNZ054>056-064-065-110745-
CHIPPEWA-RENVILLE-LAC QUI PARLE-YELLOW MEDICINE-SWIFT-
153 AM CDT THU AUG 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT YELLOW MEDICINE...
SOUTHERN SWIFT...NORTHWESTERN RENVILLE...EASTERN LAC QUI PARLE AND
CHIPPEWA COUNTIES THROUGH 245 AM CDT...
AT 152 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MILAN TO NEAR ST. LEO. MOVEMENT WAS
SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MONTEVIDEO...GRANITE FALLS...DAWSON...APPLETON...CLARA CITY...
CLARKFIELD...KERKHOVEN...WOOD LAKE...MILAN...MAYNARD...
HANLEY FALLS AND WATSON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 12 BETWEEN MILE MARKERS 61 AND 63.
U.S. HIGHWAY 212 BETWEEN MILE MARKERS 16 AND 56.
U.S. HIGHWAY 59 BETWEEN MILE MARKERS 87 AND 141.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4526 9608 4518 9525 4507 9524 4454 9555
4455 9561 4462 9561 4463 9563 4463 9620
TIME...MOT...LOC 0652Z 292DEG 25KT 4512 9588 4469 9608
JPCSpecial weather statement, Aug 11, 2:28 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
228 AM CDT THU AUG 11 2016
MNZ074-075-082>085-110815-
WATONWAN-BROWN-NICOLLET-WASECA-BLUE EARTH-STEELE-
228 AM CDT THU AUG 11 2016
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED THROUGH
315 AM CDT IN PORTIONS OF SOUTHERN MINNESOTA...
A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
WATONWAN...BROWN...NICOLLET...WASECA...BLUE EARTH...STEELE...
AT 226 AM CDT...AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN AND
THE POTENTIAL FOR LOCALIZED FLOODING EXTENDED FROM NEAR SPRINGFIELD
TO NEAR LEMOND. THIS LINE WAS MOVING NORTHEAST AT AROUND 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MANKATO...OWATONNA...NORTH MANKATO...WASECA...ST. JAMES...
LAKE CRYSTAL...EAGLE LAKE...MADELIA...JANESVILLE...SPRINGFIELD...
BLOOMING PRAIRIE AND MAPLETON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 26 AND 48.
U.S. HIGHWAY 14 BETWEEN MILE MARKERS 69 AND 79...AND BETWEEN MILE
MARKERS 123 AND 182.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 28 AND 58.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4388 9486 4411 9486 4411 9510 4428 9510
4422 9377 4420 9376 4418 9304 4385 9305
TIME...MOT...LOC 0726Z 194DEG 19KT 4394 9314 4419 9492
JPCLocal storm report, Aug 11, 2:37 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
237 AM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM HEAVY RAIN 3 NW WATSON 45.04N 95.84W
08/11/2016 M4.20 INCH CHIPPEWA MN PUBLIC
SPOTTER REPORTED 1.7 INCHES IN LAST HOUR,
4.2 INCHES IN LAST 8 HOURS. THE DURATION OF
THE HEAVY RAIN EVENT WAS 8 HOURS.
&&
JPCSpecial weather statement, Aug 11, 2:42 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
242 AM CDT THU AUG 11 2016
MNZ056-057-064-065-073-074-082-110845-
CHIPPEWA-WATONWAN-BROWN-RENVILLE-REDWOOD-KANDIYOHI-YELLOW MEDICINE-
242 AM CDT THU AUG 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN WATONWAN...
WESTERN BROWN...SOUTHEASTERN YELLOW MEDICINE...REDWOOD...RENVILLE...
SOUTHERN KANDIYOHI AND EASTERN CHIPPEWA COUNTIES THROUGH 345 AM
CDT...
AT 241 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF GLUEK TO NEAR WALNUT
GROVE TO LISMORE. MOVEMENT WAS SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
REDWOOD FALLS...SLEEPY EYE...GRANITE FALLS...OLIVIA...SPRINGFIELD...
CLARA CITY...RENVILLE...FAIRFAX...HECTOR...BIRD ISLAND...
MORGAN AND WALNUT GROVE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 14 BETWEEN MILE MARKERS 44 AND 92.
U.S. HIGHWAY 212 BETWEEN MILE MARKERS 49 AND 96.
U.S. HIGHWAY 71 BETWEEN MILE MARKERS 52 AND 116.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4411 9487 4411 9509 4420 9512 4420 9560
4455 9561 4515 9547 4494 9476 4489 9475
4488 9457 4471 9460 4471 9463 4445 9464
4446 9478 4439 9465 4389 9472 4385 9476
4385 9486
TIME...MOT...LOC 0741Z 299DEG 36KT 4506 9540 4428 9547 4375 9597
JPCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:03 PM CDT | Flash Flood Warning | MPX | Kandiyohi, Meeker | 3 hr |
| Aug 10, 7:18 PM CDT | Special Weather Statement | MPX | Chippewa, Swift | 42 min |
| Aug 10, 7:37 PM CDT | Special Weather Statement | MPX | Hennepin, Ramsey, Washington | 83 min |
| Aug 10, 7:53 PM CDT | Flash Flood Warning | MPX | Carver, Hennepin, McLeod, Wright | 3 hr |
| Aug 10, 8:08 PM CDT | Flash Flood Warning | MPX | Anoka, Hennepin, Ramsey, Washington | 3 hr |
| Aug 10, 8:11 PM CDT | Flash Flood Warning | MPX | Kandiyohi, Meeker, Renville | 3 hr |
| Aug 10, 8:44 PM CDT | Flash Flood Warning | MPX | Carver, Dakota, Hennepin, Scott, Washington | 3 hr |
| Aug 10, 10:11 PM CDT | Areal Flood Warning | MPX | Kandiyohi | 12 hr |
| Aug 10, 11:05 PM CDT | Special Weather Statement | MPX | Nicollet, Redwood, Sibley | 85 min |
| Aug 11, 12:40 AM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle, Renville, Yellow Medicine | 65 min |
| Aug 11, 12:49 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Steele, Waseca, Watonwan | 41 min |
| Aug 11, 1:03 AM CDT | Special Weather Statement | MPX | Douglas, Pope, Stevens, Todd | 57 min |
| Aug 11, 1:53 AM CDT | Special Weather Statement | MPX | Chippewa, Yellow Medicine | 52 min |
| Aug 11, 2:07 AM CDT | Flash Flood Warning | MPX | Chippewa, Lac qui Parle, Renville, Yellow Medicine | 4 hr |
| Aug 11, 2:28 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Steele, Waseca, Watonwan | 47 min |
| Aug 11, 2:42 AM CDT | Special Weather Statement | MPX | Brown, Redwood, Renville | 63 min |
| Aug 11, 3:31 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Martin, Nicollet, Sibley, Watonwan | 59 min |
| Aug 11, 4:25 AM CDT | Special Weather Statement | MPX | Faribault, Freeborn, Le Sueur, Rice, Steele, Waseca | 65 min |
| Aug 11, 5:41 AM CDT | Special Weather Statement | MPX | Goodhue | 64 min |
| Aug 11, 3:18 PM CDT | River Flood Warning | MPX | Goodhue | 43 hr |
Nearby
Areal Flood Warnings in Minnesota, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.